MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an ozark threaded screw driver fractured during intra-operative implant insertion.The procedure was completed successfully without surgical delay.No adverse consequences nor medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed and the tip of the device was confirmed to be fractured.Tip did not completely fracture off.Rotational deformation is observed just distal and proximal to fracture.Deformation direction indicates that driver tip fractured during screw insertion.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.Complaint history record review was performed for this lot, and 1 similar complaint of similar failure mode of fractured tip of outer shaft was identified.The ozark surgical technique guide was reviewed: ¿the size 10 threaded driver has a threaded distal tip to aid in the retention of the screws during insertion.Attach the proximal end of the threaded driver to the torque limiting handle.Insert the distal end of the threaded driver into the screw head and turn the knob clockwise to engage screw.¿ ¿note: the threaded driver must be used with the 12-in lbs.Torque limiting handle.If the instrument is subjected to a force greater than 12 in lbs., then it may result in device damage.¿ it could not be determined if torque limiting handle was used as additional information was not available after three attempts.Due to no additional information received from the field the root cause could not be determined conclusively.Deformation observed indicates most likely root cause to be excessive torque, potentially due to not using torque limiting handle.However, this could not be confirmed.

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12836021
Report Number3004774118-2021-00360
Device Sequence Number11880237
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90034
Device Lot NumberJKKY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer01/30/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale